Mood disorder drugs could have you sweating buckets
Between 5 to 15 percent of people taking antidepressants experience excessive sweating that is unrelated to heat or physical activity. Most report sweating from their head, neck, and chest. SSRIs work by altering the levels of the chemical serotonin in the brain. One area that may be affected is the hypothalamus, which controls body temperature, causing excess sweating. While this side effect can be annoying, it doesn’t always require any treatment. Some perspiration while exercising is normal and helps you stay cool. However, too much sweating, especially during a heavy workout, can cause you to lose fluids and leave you dehydrated. Staying hydrated before, during, and after your workout can help prevent dehydration. In addition, your doctor can prescribe a medication, such as benztropine, that reduces or eliminates excess sweating caused by SSRIs and other drugs.